# SDR CG9S2015FA0000550

- Difficulty date: November 6, 2015
- Submitted: November 6, 2015
- Operation: General aviation
- Aircraft: N585PU
- Make and model: Cirrus SR20
- Aircraft serial: 2045
- Aircraft time: 2,436 hours
- Engine: Cont IO360ES
- Engine time: 716 hours
- Propeller: Hartzl BHCJ2YF1
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 64936874A4
- Part serial: B15CA146R
- Condition: Malfunctioned
- Location: Fuel
- Part time: 147 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING A CIRRUS PROGRESSIVE INSPECTION PROGRAM, PHASE 2 INSPECTION DISCOVERED ENGINE FUEL FLOW TO BE 13.8 GALLONS PER HOUR.  THIS ACFT HAD BEEN FLOWN AN UNDERMINED NUMBER OF FLIGHTS WITH THE FUEL FLOW LOW.  THIS RESULTED IN STUCK EXHAUST VALVES IN CYLINDERS NR 1-3-4-5 WHICH REQUIRED REPLACEMENT WITH SERVICEABLE CYLINDERS.  IN THIS CASE WE WERE NOT ABLE TO ADJUST THE FUEL FLOW TO WITHIN LIMITS IAW CMI SID97-3F.  PUMP WAS REPLACED.  ESTABLISHED AN OPERATIONAL MINIMUM FUEL FLOW OF 16.0 GALLONS IAW HOUR DUE TO OUR EXPERIENCE WITH THESE ENGINE DRIVEN FUEL PUMP ANEROID FAILURES.  WHEN THE ALTITUDE COMPENSATING ANEROID FAILS IN THE FUEL PUMP, THE FUEL FLOW WILL DROP FROM THE NORMAL 16.5 TO 17.5 GALLONS IAW HOUR TO THE 12 TO 14 GALLONS PER HOUR RANGE.  EXTENDED OPERATIONS WITH LOW FUEL FLOW CAN LEAD TO ENGINE DAMAGE BASED ON OUR OPERATING EXPERIENCE.
